Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 45, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Jul 30, 2019, 10:43 AM CDT for Allen Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2019, 10:43 AM CDT (15:43 UTC)
- Expired
- Jul 30, 2019, 11:15 AM CDT
- In force
- 32 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Allen Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2412 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
573
WFUS54 KLCH 301543
TORLCH
LAC003-301615-
/O.NEW.KLCH.TO.W.0045.190730T1543Z-190730T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
1043 AM CDT Tue Jul 30 2019
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Northeastern Allen Parish in southwestern Louisiana...
* Until 1115 AM CDT.
* At 1043 AM CDT, a severe thunderstorm capable of producing a
tornado was located near Elizabeth, moving southeast at 10 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Elizabeth around 1105 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3084 9266 3067 9286 3086 9298 3088 9298
3088 9283 3089 9282 3089 9278
TIME...MOT...LOC 1543Z 312DEG 9KT 3086 9289
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
24What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Jul 30, 6:15 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jul 30, 6:15 AM CDT, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 615 AM CDT Tue Jul 30 2019 .AVIATION...Areas of rain with scattered storms are over the region this morning, however minimal impact is occurring around the terminals at the current time. This will change as the morning progresses and coverage increases. Storms will remain in vicinity through the day with periodic lower vis and ceilings possible. Conditions will improved this evening with the decrease in diurnal heating and a decrease in coverage. Winds will generally light and southwest during the period. && .PREV DISCUSSION... /issued 422 AM CDT Tue Jul 30 2019/ DISCUSSION... Short Term [Today through Wednesday] GOES 16 upper level water vapor imagery indicates a trough digging into the Mississippi River Valley this morning. At the surface, a cold front extended from the Great Lakes southwestward into Central Oklahoma. Both of these features are expected to continue pushing into the lower portions of the Mississippi River Valley and into the CWA today. Both the 00Z KLCH sounding and satellite observations indicate that PWATs across the CWA are sitting around 2". The combination of surface and upper level support for ascent with this deep layer moisture will result in numerous showers and thunderstorms across the region today. Locally heavy rainfall will be possible with any of the stronger showers and thunderstorms. As a result, WPC has highlighted the entire area in a Marginal Risk for flash flooding. Convection is expected to decrease in coverage with the loss of daytime heating at sunset. However, the combination of the upper level trough, associated surface front, and PWATs of 1.5"-2" will persist through tonight and into Wednesday. Therefore, slight chance PoPs were keep through the entire overnight period. Daytime heating during the day Wednesday will likely result in another round of numerous showers and thunderstorms from mid-morning into the early evening hours. Convection should then dissipate by late Wednesday evening. Long Term [Thursday through Tuesday] Model guidance is in general agreement that an amplified upper level height pattern will be in place across the CONUS with a trough axis centered along the Appalachians and a ridge axis over the Rockies. The CWA is forecast to be squished between these two features through the weekend. While this will result in some upper level subsidence over the region, PWAT values are forecast to remain near to slightly above normal. Therefore, convection will become less widespread on Thursday but the typical summertime diurnal pattern of convection will continue through the weekend. There are some indications that early next week the trough axis will retrograde back towards the region as a shortwave digs southward from the Canadian Prairies. This could potentially support increasing chances for convection during the early to middle part of next week. However, the is a fair amount of amplitude uncertainty in the trough during this time frame. For now, maintained climatological PoPs for the later half of the forecast and will wait to see if a better consensus develops with respect to the evolution of the upper level trough early next week. MARINE... Scattered to numerous thunderstorms are expected, mainly from mid morning onward as an upper level trough moves over the region. Severe weather is not expected and the main threat from any thunderstorms will be cloud to water lightning and gusty winds. The upper level trough will remain over the region for much of the upcoming week. As a result, there will be daily chances for showers and thunderstorms, mainly late at night into the morning hours. Meanwhile, the pressure gradient is expected to remain weak over the coastal waters. This will cause winds and seas to be light through early next week. && .PRELIMINARY POINT TEMPS/POPS... AEX 85 71 89 72 / 70 30 40 10 LCH 86 74 88 73 / 70 30 60 20 LFT 85 72 88 73 / 70 20 60 20 BPT 88 75 88 75 / 70 30 50 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...05
Hazardous weather outlook, Jul 30, 3:33 AM CDT, 7 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 333 AM CDT Tue Jul 30 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-310845- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 333 AM CDT Tue Jul 30 2019 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and Tonight. Numerous showers and thunderstorms are expected across the region today. Severe weather is not expected and the main threat from thunderstorms will be cloud to ground lightning. In addition to lightning, locally heavy rainfall will be possible and could result in isolated flooding today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered to numerous showers or thunderstorms can be expected again Wednesday before coverage begins tapering downward through the weekend. No severe weather is expected but some storms are expected to produce locally heavy rain and frequent cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-310845- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 333 AM CDT Tue Jul 30 2019 This Hazardous Weather Outlook is for Gulf of Mexico. .DAY ONE...Today and Tonight. Scattered to numerous thunderstorms are expected, mainly from mid morning through the rest of today and tonight. Severe weather is not expected and the main threat from any thunderstorms will be cloud to water lightning and gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered thunderstorms are expected through much of the period, especially late at night and in the early morning. Severe weather is not expected and the main threat from any thunderstorms will be cloud to water lightning and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 30, 8:32 AM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
832 AM CDT Tue Jul 30 2019
LAZ028-029-032-301415-
Avoyelles LA-Evangeline LA-Rapides LA-
832 AM CDT Tue Jul 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...NORTHEASTERN EVANGELINE
AND WESTERN AVOYELLES PARISHES UNTIL 915 AM CDT...
At 831 AM CDT, Doppler radar was tracking a strong thunderstorms
over Alexandria International Airport, moving southeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Alexandria, Pineville, Marksville, Bunkie, Boyce, Cheneyville,
Alexandria International Airport, Effie, Lena, Ball, Colfax, Mansura,
Lecompte, Hessmer, Tioga, Timber Trails, Esler Regional Airport,
Flatwoods, Lake Ophelia National Wildlife Refuge and Kingsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3150 9268 3145 9271 3139 9266 3148 9220
3147 9216 3141 9215 3136 9208 3133 9208
3134 9203 3132 9200 3128 9202 3127 9199
3122 9199 3125 9196 3123 9192 3129 9193
3128 9187 3081 9224 3139 9289 3152 9272
TIME...MOT...LOC 1331Z 308DEG 17KT 3133 9252
K. KuyperSpecial weather statement, Jul 30, 9:17 AM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
917 AM CDT Tue Jul 30 2019
LAZ027>029-031>033-043-301515-
Acadia LA-St. Landry LA-Avoyelles LA-Evangeline LA-Allen LA-
Vernon LA-Rapides LA-
917 AM CDT Tue Jul 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...EVANGELINE...NORTH
CENTRAL ACADIA...AVOYELLES...NORTHWESTERN ST. LANDRY...EAST CENTRAL
VERNON AND NORTHEASTERN ALLEN PARISHES UNTIL 1015 AM CDT...
At 917 AM CDT, Doppler radar was tracking a strong thunderstorm near
Cheneyville, moving southeast at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Alexandria, Opelousas, Pineville, Eunice, Oakdale, Ville Platte,
Marksville, Bunkie, Mamou, Simmesport, Glenmora, Moreauville,
Cheneyville, Turkey Creek, Hineston, Bordelonville, Alexandria
International Airport, Morrow, Effie and Ball.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3147 9217 3142 9216 3133 9208 3134 9204
3133 9201 3129 9203 3127 9200 3122 9199
3123 9192 3127 9195 3130 9191 3118 9169
3115 9173 3106 9173 3099 9181 3082 9182
3039 9226 3107 9299 3140 9260 3148 9220
TIME...MOT...LOC 1417Z 314DEG 15KT 3095 9232
K. KuyperSpecial weather statement, Jul 30, 10:14 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1014 AM CDT Tue Jul 30 2019
LAZ027-028-031>033-043-301600-
Acadia LA-St. Landry LA-Evangeline LA-Allen LA-Vernon LA-Rapides LA-
1014 AM CDT Tue Jul 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RAPIDES...
EVANGELINE...NORTHWESTERN ACADIA...NORTHWESTERN ST. LANDRY...
SOUTHEASTERN VERNON AND NORTHEASTERN ALLEN PARISHES UNTIL 1100 AM
CDT...
At 1013 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Gardner to near Reddell.
Movement was south at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Opelousas, Eunice, Oakdale, Ville Platte, Church Point, Mamou,
Basile, Glenmora, Elizabeth, Turkey Creek, Hineston, Pitkin, Pine
Prairie, Washington, Chataignier, Mowata, Bayou Chicot, Prairie
Ronde, Maxie and Otis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3087 9224 3085 9224 3085 9222 3060 9204
3024 9241 3100 9306 3137 9261
TIME...MOT...LOC 1513Z 007DEG 9KT 3122 9261 3066 9251
24The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:03 AM CDT | Areal Flood Advisory | LCH | Avoyelles | 3 hr |
| Jul 30, 7:34 AM CDT | Flash Flood Warning | LCH | Avoyelles | 3 hr |
| Jul 30, 8:32 AM CDT | Special Weather Statement | LCH | Rapides | 43 min |
| Jul 30, 9:17 AM CDT | Special Weather Statement | LCH | Avoyelles, Evangeline, Rapides | 58 min |
| Jul 30, 9:26 AM CDT | Areal Flood Advisory | LCH | Avoyelles, Rapides | 2 hr |
| Jul 30, 9:47 AM CDT | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides, Saint Landry | 58 min |
| Jul 30, 10:14 AM CDT | Special Weather Statement | LCH | Acadia, Evangeline, Rapides | 46 min |
| Jul 30, 10:34 AM CDT | Severe Thunderstorm Warning | LCH | Rapides | 26 min |
| Jul 30, 10:41 AM CDT | Flash Flood Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Saint Landry, Vernon | 2 hr |
| Jul 30, 11:02 AM CDT | Special Weather Statement | LCH | Allen, Evangeline, Rapides | 58 min |
| Jul 30, 11:32 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard | 58 min |
| Jul 30, 12:03 PM CDT | Special Weather Statement | LCH | Allen | 57 min |
| Jul 30, 12:37 PM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 10 days |
| Jul 30, 12:45 PM CDT | Flash Flood Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Saint Landry, Vernon | 2 hr |
| Jul 30, 2:01 PM CDT | Areal Flood Advisory | LCH | Calcasieu | 119 min |
| Jul 30, 2:45 PM CDT | Flash Flood Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more | 3 hr |
| Jul 30, 6:30 PM CDT | River Flood Warning | LCH | Allen | 3 days |
| Jul 30, 6:30 PM CDT | River Flood Warning | LCH | Allen, Jefferson Davis | 4 days |
| Jul 30, 6:30 PM CDT | River Flood Warning | LCH | Calcasieu | 21 days |
| Jul 30, 6:30 PM CDT | River Flood Warning | LCH | Allen | 4 days |
| Jul 30, 6:30 PM CDT | River Flood Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 21 days |
| Jul 30, 6:30 PM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 21 days |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.